Alert archive / Ohio / Flash Flood Warnings in 2006
Flash Flood Warning 30, NWS Cleveland, OH
NWS Cleveland, OH issued this flash flood warning at Jul 12, 2006, 9:55 AM EDT for Lucas County, Ohio. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2006, 9:55 AM EDT (13:55 UTC)
- Expired
- Jul 12, 2006, 3:45 PM EDT
- In force
- 6 hr
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Lucas County, OH
The radar
The Detroit radar (KDTX), 115 km from the middle of the area, began a volume at 13:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 1.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KCLE 121356 FFWCLE OHC095-121945- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 955 AM EDT WED JUL 12 2006 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * FLASH FLOOD WARNING FOR... LUCAS COUNTY IN NORTHWEST OHIO THIS INCLUDES THE CITY OF TOLEDO * UNTIL 345 PM EDT * AT 950 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A NEARLY STATIONARY LINE OF THUNDERSTORMS ACROSS LUCAS COUNTY. NEARLY 1.5 INCHES OF RAIN HAS FALLEN IN THE PAST HOUR IN RICHFIELD TOWNSHIP AND WEST TOLEDO. * ADDITIONAL LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OREGON... OTTAWA HILLS AND SYLVANIA. SOME STREAMS THAT MAY BE IMPACTED INCLUDE THE OTTAWA RIVER... SILVER CREEK... AND SHANTEE CREEK. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 ARE POSSIBLE IN THE WARNED AREA THROUGH NOON. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES. USE CAUTION WHEN TRAVELING THROUGH VIADUCTS. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND...DONT DROWN LAT...LON 4170 8385 4159 8380 4164 8343 4176 8344 $$ ASTIFAN
2 follow-up statements
000 WGUS71 KCLE 121552 FFSCLE FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1150 AM EDT WED JUL 12 2006 OHC095-121945- LUCAS OH- 1150 AM EDT WED JUL 12 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR LUCAS COUNTY... AT 1145 AM EDT...THE PUBLIC REPORTED SEVERAL ROADWAYS WERE FLOODED IN WESTERN TOLEDO AND SYLVANIA... WITH SEVERAL CARS STRANDED IN THE HIGH WATER. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES 1.5 TO 2.5 INCHES OF RAIN HAS FALLEN SINCE 8 AM ACROSS NORTHERN PORTIONS OF LUCAS COUNTY. AT 1145 AM MODERATE TO HEAVY RAIN CONTINUES ACROSS LUCAS COUNTY... WITH AN ADDITIONAL ONE TO TWO INCHES OF RAINFALL POSSIBLE IN THE WARNED AREA THROUGH 2 PM. FLOODING ALONG DITCHES AND STREAMS IN THE WESTERN TOLEDO METRO AREA ARE LIKELY. RISES CAN ALSO BE EXPECTED THIS AFTERNOON ALONG DITCHES AND CREEKS IN RURAL PORTIONS OF LUCAS COUNTY WEST OF THE MAUMEE RIVER. IF YOU ARE DRIVING THIS AFTERNOON... BE ALERT FOR FLOODED ROADWAYS. EXCESSIVE RUNOFF FROM THE HEAVY RAINFALL WILL CAUSE FLOODING OF LOW LYING HIGHWAYS... STREETS... AND UNDERPASSES. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE THROUGH A FLOODED ROADWAY. TURN AROUND... DONT DROWN LAT...LON 4170 8385 4150 8386 4164 8343 4176 8344 $$ ASTIFAN
000 WGUS71 KCLE 121946 FFSCLE FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 345 PM EDT WED JUL 12 2006 OHC095-121955- LUCAS OH- 345 PM EDT WED JUL 12 2006 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHERN LUCAS COUNTY... THE HEAVY RAINFALL WHICH CAUSED THIS MORNINGS FLOODING HAS MOVED SOUTH OF THE AREA... AND THEREFORE THE FLASH FLOOD WARNING FOR LUCAS COUNTY HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4170 8385 4150 8386 4164 8343 4176 8344 $$ ASTIFAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 7:30 AM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jul 12, 7:30 AM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 730 AM EDT WED JUL 12 2006 .AVIATION(12Z-12Z)... TOUGH FORECAST THIS AM. NOT MUCH PRECIP CURRENTLY OVER AREA AS WRMFNT HAS MOVED WELL N OF LERI. CONVECTION MOVING INTO WRN OH MAY EVENTUALLY REACH SOME OF THE TAF SITES WITH BEST CHCS MOST PLACES BEFORE 18Z. CIGS AND VSBYS CURRENTLY ALL OVER THE PLACE AND WILL LIKELY REMAIN THAT WAY MUCH OF THE DAY. DO EXPCT MOST PLACES TO SETTLE INTO MVFR CIGS THIS AM WITH GRADUALL IMPROVEMENT DURING AFT. COULD SEE SUM TSRA REDEVELOPMENT ERN AREAS THIS AFT IF WE CAN MANAGE SOME SUN EARLIER IN THE AFT. COLD FRONT WILL MOVE THRU THIS EVE AND EXPCT LOWER CIGS...POSSIBLY IFR...LATE IN THE PD. && .SHORT TERM (TODAY-THURSDAY)... CONVECTION CONTINUES TO MOVE EAST NORTHEAST ACROSS THE FORECAST AREA THIS MORNING AS SERIES OF WAVES APPROACH. MID LEVEL JET STREAM EXTENDS FROM SOUTHWEST TO NORTHEAST OVER THE AREA AND IS HELPING TO FOCUS SOME OF THE CONVECTION...ESPECIALLY OVER NORTHERN INDIANA AND NORTHWEST OHIO IN THE LEFT FRONT QUAD OF THE JET. AIR MASS IS TROPICAL IN NATURE WITH DEW POINTS IN THE UPPER 60S AND LOWER 70S AND THETA E RIDGE EXTENDING ACROSS THE AREA. PRECIPITABLE WATER VALUES WERE IN THE 2.0 TO 2.25 INCH RANGE AND THUNDERSTORMS ARE GOING TO BE EFFICIENT RAIN PRODUCERS. LOCAL RAINFALL AMOUNTS OVER AN INCH HAVE BEEN RECORDED IN GEAUGA COUNTY. WAVES ARE PROGGED TO MOVE EAST ACROSS THE AREA TODAY ENHANCING THE RAINFALL. I WILL GO AHEAD AND EXTEND THE FLOOD WATCH TIMING TO 8 PM THIS EVENING BUT WILL NOT EXPAND THE CURRENT AREA. NORTHWEST OHIO WILL HAVE TO BE MONITORED FOR TRAINING THUNDERSTORMS THIS MORNING. RAINFALL HAS BEEN LIGHT OVER THIS AREA SO FLOOD THREAT IS NOT AS URGENT AS AREAS IN THE SOUTH. FORECAST AREA IS OUTLOOKED FOR SEVERE THUNDERSTORM THREAT OVER THE EASTERN HALF OF THE FORECAST AREA TODAY. MAIN THREAT WILL BE GUSTY WINDS. LOCAL MAXIMUM WIND GUST PROGRAM FOR THUNDERSTORMS INDICATES BETWEEN 50 AND 55 KNOTS FOR THIS AFTERNOON. HAIL THREAT SHOULD BE DIMINISHED SOMEWHAT WITH FREEZING LEVELS UP AROUND 15000 FEET. COOL FRONT IS EXPECTED TO SLIDE SOUTHEAST ACROSS THE AREA THIS EVENING FOLLOWED BY HIGH PRESSURE OVERNIGHT. CURRENT FORECAST OF A GRADUAL DECREASE IN PRECIPITATION THREAT OVER THE NEXT 48 HOURS LOOKS GOOD AS THE HIGH BUILDS INTO THE AREA. TEMPERATURES THROUGH THE PERIOD WILL FOLLOW THE MAV GUIDANCE AS STRONG WARM AIR ADVECTION TAKES PLACE TODAY TO COUNTER LACK OF SOLAR INSOLATION. WARM AIR MASS WILL BE PARKED OVER THE AREA THROUGH THE NEXT 48 HOURS SO LITTLE CHANGE IN MAXIMUM AND MINIMUM TEMPERATURES. && .LONG TERM(FRIDAY-TUESDAY)... RIDGE BUILDS IN FOR THE WEEKEND ALONG WITH WARMING H8 TEMPS. HEAT RETURNS. THERE SEEMS TO BE ENOUGH WEAKNESS IN THE HEIGHT PATTERN TO WARRANT SLT CHC TO LOW CHC POPS FOR THE WEEKEND AFTERNOONS. A COLD FRONT APPROACHES FOR NEXT WEEK...BUT SLOWED ITS ARRIVAL FROM THE GFS TOWARD THE ECMWF...IN AGREEMENT WITH HPC ANALYSIS. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...FLASH FLOOD WATCH MID OHIO OHZ029>032-037-038-047 THRU 8 PM WED. .PA...NONE. && SHORT TERM...LOMBARDY LONG TERM...OUDEMAN AVIATION...KUBINA
Hazardous weather outlook, Jul 12, 5:14 AM EDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 514 AM EDT WED JUL 12 2006 LEZ142>145-162>165-OHZ003-006>010-017>019-130915- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON- 514 AM EDT WED JUL 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CAUSE LOCALLY HEAVY DOWNPOURS AND MAY CAUSE SOME PONDING OF WATER IN LOW LYING AREAS. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. SPOTTER ACTIVATION IS NOT ANTICIPATED. OHZ027>030-036-037-047-130915- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-KNOX- 514 AM EDT WED JUL 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS REMAINS IN EFFECT UNTIL THIS EVENING. LOCALLY HEAVY DOWNPOURS ON ALREADY SATURATED GROUND COULD CAUSE FLOODING TO OCCUR TODAY. THUNDERSTORMS WILL MOVE EAST ACROSS THE REGION THROUGH THE DAY. OTHERWISE...NO OTHER WEATHER HAZARDS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY TEMPERATURES WILL BE WARMING UP TO AROUND 90 DEGREES AND COULD CAUSE HEAT INDEXES TO RISE TO ABOVE 100 DEGREES. CAUTION SHOULD BE EXERCISED WHEN DOING PHYSICAL WORK IN THE HEAT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. SPOTTER ACTIVATION IS NOT ANTICIPATED. LEZ146>149-166>169-OHZ011>014-020>023-033-089-PAZ001>003-130915- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-CUYAHOGA-LAKE- GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-PORTAGE-TRUMBULL-MAHONING- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 514 AM EDT WED JUL 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A THREAT FOR SEVERE THUNDERSTORMS TODAY. THE MAIN THREAT WILL BE GUSTY WINDS. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY TEMPERATURES WILL BE WARMING UP TO AROUND 90 DEGREES AND COULD CAUSE HEAT INDEXES TO RISE TO ABOVE 100 DEGREES. CAUTION SHOULD BE EXERCISED WHEN DOING PHYSICAL WORK IN THE HEAT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. SPOTTER ACTIVATION IS NOT ANTICIPATED. OHZ031-032-038-130915- WAYNE-STARK-HOLMES- 514 AM EDT WED JUL 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST OHIO. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS REMAINS IN EFFECT UNTIL THIS EVENING. LOCALLY HEAVY DOWNPOURS ON ALREADY SATURATED GROUND COULD CAUSE FLOODING TO OCCUR TODAY. THUNDERSTORMS WILL MOVE EAST ACROSS THE REGION THROUGH THE DAY. THERE IS A THREAT FOR SEVERE THUNDERSTORMS TODAY. THE MAIN THREAT WILL BE GUSTY WINDS. OTHERWISE...NO OTHER WEATHER HAZARDS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY TEMPERATURES WILL BE WARMING UP TO AROUND 90 DEGREES AND COULD CAUSE HEAT INDEXES TO RISE TO ABOVE 100 DEGREES. CAUTION SHOULD BE EXERCISED WHEN DOING PHYSICAL WORK IN THE HEAT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. SPOTTER ACTIVATION IS NOT ANTICIPATED. LOMBARDY
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 4:58 PM EDT | Flash Flood Warning | CLE | Ashland, Richland | 6 hr |
| Jul 12, 4:59 PM EDT | Flash Flood Warning | CLE | Crawford, Hancock, Marion, Morrow, Wyandot | 6 hr |
Nearby
Flash Flood Warnings in Ohio, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.